MAUDE Adverse Event Report: ERIKA DE REYNOSA, S.A. DE C.V. 2008T HD SYS. CDX W/BIBAG BLUE STAR; DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM

ERIKA DE REYNOSA, S.A. DE C.V. 2008T HD SYS. CDX W/BIBAG BLUE STAR; DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM
Catalog Number 191126
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Arrest (1762)
Date of Event 11/26/2025
Type of Reportable Event Death
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.Clinical investigation: there is a temporal relationship between hemodialysis utilizing the 2008t machined and the patient event of cardiac arrest with subsequent death.However, there is no documentation to show a causal relationship between the adverse event and the use of the 2008t machine.Additionally, there is no allegation of a machine malfunction or deficiency reported for this adverse event.The patient had a history of significant cardiac comorbidities, prior drug and alcohol use, and was a smoker.¿cardiac arrest accounts for a quarter of deaths among patients on dialysis¿ the progression of cardiovascular diseases in dialysis patients is affected not only by traditional risk factors but also by other factors associated with uremia.Ventricular arrhythmias are more likely to cause sudden cardiac arrest (sca) during hemodialysis sessions.¿ the biomed reported that the uf volume was out of specification during the verification check.After 24 strokes of the uf pump, 24.3ml was removed from the burette.Per the uf problem identification checklist, the allowable range for the uf pump stroke calibration is 0.996-1.004ml.The.3ml was within that range.There were no reported issues with the patient¿s treatment prior to the cardiac arrest event.Based on the available information and no allegation or evidence of a malfunction or deficiency, the 2008t machine can be excluded as the cause of the patient¿s cardiac arrest with subsequent death.
 
Event or Problem Description
A biomedical technician contacted fresenius technical support to report an adverse event of a patient while utilizing the 2008t hemodialysis (hd) machine.The patient later passed away outside the facility.The biomed reported that during verification testing of the machine, the ultrafiltration (uf) volume was out of specification.After 24 strokes of the uf pump, 24.3ml was removed from the burette.Additional information was obtained through follow-up with the clinical manager (cm).The patient had been initiated on hd approximately a week and a half prior to the event.The patient had a bladder tumor removed on (b)(6) 2025 which resulted in kidney failure.The patient was discharged from the hospital on (b)(6) 2025.The patient¿s first hd treatment at the facility was (b)(6) 2025.The patient was initiated on treatment on (b)(6) 2025 utilizing the 2008t machine.The treatment started at 0748.The patient¿s blood pressure (bp) was reportedly stable throughout the first two hours of treatment.The systolic pressures were 140s, 120s, and 101 (times not provided).The last registered bp showed systolic pressure of 122 at 0930.At 0930 the nurse did a 30-minute check on the patient, and all was good.15 minutes later at 0945 the nurse noted the patient to be alert and oriented, and the patient stated they were ¿fine¿.A few minutes later the admin assistant (aa) was walking on the floor and noted the patient to be very pale.The aa reported this to the nurse.Immediate measures were taken.Fluid was administered to the patient, and the patient was placed in the trendelenburg position.Clinic protocol for drop in bp was followed.Approximately 500ml normal saline was administered.The patient was administered oxygen (flow rate not provided).The patient was noted again to be very pale, and their lips began to turn blue.A carotid pulse was checked and was absent.911 was called and cardiopulmonary resuscitation (cpr) was initiated at approximately 0955.The treatment was discontinued at 1007 per documentation.Emergency medical services (ems) arrived and took over the code.Several rounds of epinephrine were administered but the patient remained in asystole.The last round of epi was being administered when a rhythm was regained.The patient was immediately transported to the emergency room (er).At the er the patient was tubed.The patient coded again and was revived.However, the patient¿s family decided to cease all interventions.The patient subsequently passed away in the er.The cause of death was cardiac arrest and the cessation of interventions.The cm stated the treatment records were reviewed.There were no issues with the patient¿s hd treatment prior to the cardiac arrest.There were no alarms during the treatment.The patient had significant cardiac comorbidities.The cm stated the patient¿s family was not surprised when they were notified of the event.They stated the patient¿s health had been failing lately.The cm had email communication with the fresenius biomedical support manager who stated that.3ml difference in the uf volume during the verification testing was not a significant difference in the uf volume.The biomedical support manager advised to rerun the uf pump calibration test and if it passed to return the machine to service.The cm stated that they believed the machine was placed back into service but could not verify if that was correct.
 
Additional Manufacturer Narrative
Plant investigation: no parts were returned to the manufacturer for physical evaluation.Additionally, no on-site evaluation was performed by a fresenius field service technician (fst).However, a fresenius biomedical support manager stated that a.3ml difference in the uf volume during the verification testing was not a significant difference in the uf volume.A records review was performed on the reported serial number.An investigation of the device manufacturing records was conducted by the manufacturer.There were no non-conformances, or any associated rework identified during the manufacturing process which could be related to the reported event.In addition, the device history record (dhr) review confirmed the results of the in-progress and final quality control (qc) testing met all requirements.The investigation into the cause of the reported problem was not able to be confirmed.A definitive conclusion regarding the complaint incident cannot be reached without a physical examination of the complaint device.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Plant investigation update: the expected volume observed was 24 ml while the pump was delivering 24.3 ml, representing a deviation of 1.25% which is equivalent to an additional 12.5 ml per 1000 ml uf/hour and is not clinically significant.
 
Event or Problem Description

Brand Name
2008T HD SYS. CDX W/BIBAG BLUE STAR
Common Device Name
DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM
Manufacturer (Section D)
ERIKA DE REYNOSA, S.A. DE C.V.
mike allen #1331
parque industrial reynosa
reynosa 88780
MX  88780
Manufacturer (Section G)
ERIKA DE REYNOSA, S.A. DE C.V.
director, quality systems
900 w zaragosa drive suite d
pharr TX 78577
Manufacturer Contact
jessica trujillo
920 winter st
waltham, MA 02451
6174175172
MDR Report Key23832618
Report Number0008030665-2025-03034
Device Sequence Number9288746
Product Code KDI
UDI-Device Identifier00840861102099
UDI-Public00840861102099
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K173972
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number191126
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Device AgeMO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/26/2025
Supplement Date Received by Manufacturer03/10/2026
05/20/2026
Initial Report FDA Received Date12/17/2025
Supplement Report FDA Received Date03/12/2026
05/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/13/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Required Intervention; Hospitalization; Life Threatening;
Patient Age61 YR
Patient SexMale